Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 96, NWS Mobile, AL

December 10, 2010

NWS Mobile, AL issued this red flag warning at Dec 10, 2010, 7:23 AM EST. It took effect at Dec 10, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2010, 7:23 AM EST (12:23 UTC)
In effect from
Dec 10, 2010, 12:00 PM EST
Expired
Dec 10, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WWUS84 KMOB 101223
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
623 AM CST FRI DEC 10 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR THE INTERIOR PORTION OF THE NORTHWEST FLORIDA
PANHANDLE DUE TO A MARGINALLY LONG DURATION OF LOW RELATIVE
HUMIDITY...

.A RIDGE OF HIGH PRESSURE OVER THE SOUTHEAST STATES SHIFTS EASTWARD
THROUGH SATURDAY AS A STRONG COLD FRONT ADVANCES ACROSS THE SOUTHERN
PLAINS. TEMPERATURES RETURN TO MORE SEASONABLE LEVELS BY SATURDAY
WITH SOUTHERLY WINDS BRINGING A MODEST AMOUNT OF GULF MOISTURE BACK
INTO THE REGION. AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW
CRITICAL LEVELS FOR A MARGINALLY LONG DURATION OVER THE INTERIOR
PORTION OF THE NORTHWEST FLORIDA PANHANDLE TODAY. RELATIVE HUMIDITIES
WILL REMAIN ABOVE CRITICAL LEVELS ON SATURDAY. THE COLD FRONT MOVES
THROUGH THE AREA SATURDAY NIGHT ACCOMPANIED BY SHOWERS AND
THUNDERSTORMS WITH COOLER AND DRIER AIR FLOWING BACK INTO THE AREA IN
THE WAKE OF THE FRONT. AFTERNOON RELATIVE HUMIDITIES REMAIN ABOVE
CRITICAL LEVELS ON SUNDAY BUT ARE EXPECTED TO DROP BELOW CRITICAL
LEVELS EARLY NEXT WEEK.

FLZ002-004-006-101330-
/O.CAN.KMOB.FW.A.0086.101210T1700Z-101210T2300Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
623 AM CST FRI DEC 10 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE
WEATHER WATCH. 

AFTERNOON RELATIVE HUMIDITIES MAY DROP BRIEFLY TO CRITICAL LEVELS BUT
WILL NOT SATISFY DURATION REQUIREMENTS.

$$

FLZ001-003-005-102300-
/O.UPG.KMOB.FW.A.0086.101210T1700Z-101210T2300Z/
/O.NEW.KMOB.FW.W.0096.101210T1700Z-101210T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
623 AM CST FRI DEC 10 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR
SLIGHTLY LONGER THAN FOUR HOURS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Dec 10, 5:00 AM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Dec 10, 5:00 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST FRI DEC 10 2010

.SHORT TERM (TODAY AND TONIGHT)...SURFACE RIDGE OF HIGH PRESSURE
CENTERED MOSTLY OVER THE MID ATLANTIC REGION AND CAROLINAS
STRETCHING SOUTHWEST OVER THE CENTRAL GULF COAST REGION WILL BEGIN
TO SHIFT NORTHEAST LATE TODAY AND TONIGHT IN RESPONSE TO A DEEPENING
MID TO UPPER LEVEL TROF OF LOW PRES MOVING EASTWARD OVER THE CENTRAL
PLAINS. MAIN CONCERN WITH THIS PATTERN THROUGH TONIGHT WILL BE
INCREASING CLOUDINESS FROM THE WEST COMBINED WITH A WEAK ONSHORE
FLOW DEVELOPING THROUGH THE NIGHT...POSSIBLY RESULTING IN SOME
PATCHY FOG NEAR THE IMMEDIATE COAST BY EARLY SAT MORNING. MIN TEMPS
WILL ALSO BE AFFECTED WITH THE ONSET OF CLOUDS WITH TEMPS RANGING
FROM MID 30S FOR MOST INLAND AREAS AND FROM THE LOWER TO MIDDLE 40S
NEAR THE IMMEDIATE COAST. CURRENT MIN TEMP FORECAST LEANS 2 TO 3
DEGREES WARMER THAN THE WARMER 00Z MET GUIDANCE DUE TO THE ONSET OF
CLOUDS AND CONSISTENCY WITH SURROUNDING WFOS. HIGH TEMPS WILL
GENERALLY RANGE FROM TO THE MID TO UPPER 50S OVER THE EASTERN HALF
OF THE CWFA AND THE UPPER 50S TO NEAR 60 TO THE WEST. 32/EE

A STRONG UPPER LEVEL TROF OVER THE NORTHEASTERN PLAINS ADVANCES
EASTWARD AND EVOLVES INTO A DEEP UPPER LOW SUNDAY INTO SUNDAY NIGHT
OVER THE EASTERN GREAT LAKES.  THE 06Z GFS/00Z ECMWF ARE IN BETTER
AGREEMENT ON THE UPPER PATTERN AS WELL AS THE ASSOCIATED SURFACE LOW
WHICH FOLLOWS A SIMILAR PATH EASTWARD TO THE EASTERN GREAT
LAKES...BRINGING A STRONG COLD FRONT THROUGH THE FORECAST AREA.  THE
GFS CONTINUES TO BE SOMEWHAT FASTER THAN THE ECMWF WITH THE FRONTAL
PASSAGE AND PREFER THE SLOWER ECMWF SOLUTION.  THIS BRINGS THE COLD
FRONT INTO THE WESTERN HALF OF THE FORECAST AREA SATURDAY EVENING
THEN THROUGH THE REMAINING PORTION BY LATE SATURDAY NIGHT.  A
STRENGTHENING SOUTHWESTERLY DEEP LAYER FLOW AHEAD OF THE FRONT
ALLOWS FOR TEMPERATURES TO WARM TO SLIGHTLY ABOVE SEASONABLE LEVELS
SATURDAY AFTERNOON AND SENDS GULF MOISTURE INTO THE FORECAST AREA
WITH PRECIPITABLE WATER VALUES RISING TO NEAR 1.25 INCHES PRIOR TO
THE FRONTAL PASSAGE.  THE 850 MB FLOW STRENGTHENS TO 45-50 KNOTS BY
SATURDAY EVENING RESULTING IN 0-1 KM HELICITIES OF 150-300 M2/S2.
INSTABILITY CONTINUES TO BE A SIGNIFICANT LIMITING FACTOR DUE TO THE
NOCTURNAL PASSAGE OF THE FRONT...A MODEST LOW LEVEL MOISTURE RETURN
WITH SURFACE DEWPOINTS INCREASING TO AROUND 50 OVER THE SOUTHERN
PORTION OF THE AREA AND SLIGHTLY LESS FURTHER INLAND AND ALSO DUE TO
LAPSE RATES NEAR MOIST ADIABATIC.  THIS RESULTS IN 0-4 KM MUCAPES OF
100 J/KG INLAND TO 200 J/KG NEAR THE COAST PER GFS/ECMWF SATURDAY
NIGHT.  THE BEST DEEP LAYER LIFT CONTINUES TO BE MAINLY RIGHT ALONG
THE FRONT AND EXPECT LINEAR CONVECTION GIVEN UNIDIRECTIONAL SHEAR
PROFILES.  AT THIS POINT AM NOT EXPECTING SEVERE STORM
DEVELOPMENT...BUT GIVEN THE HIGH SHEAR ENVIRONMENT...A SIGNIFICANT
INCREASE IN INSTABILITY WOULD OF COURSE CHANGE THIS AND WILL NEED TO
BE MONITORED.  INCREASING ISENTROPIC LIFT AND INCREASING MOISTURE
BELOW 800 MB SUPPORTS SMALL POPS OVER THE CENTRAL PORTION OF THE
FORECAST AREA SATURDAY AFTERNOON WITH CHANCE POPS OVER THE
NORTHWESTERN PORTION.  GIVEN SEVERAL DAYS OF MODELS SUPPORTING A
FRONTAL PASSAGE SATURDAY NIGHT...HAVE GONE AHEAD WITH HIGH POPS
SATURDAY NIGHT...THEN SMALL POPS OVER THE EASTERN PORTION OF THE
AREA SUNDAY MORNING FOR LINGERING RAIN IN THE WAKE OF THE FRONTAL
PASSAGE.  LOWS SATURDAY NIGHT AND HIGHS SUNDAY CONTINUE TO BE
CHALLENGING AND HAVE USED A BLEND OF MET TEMPERATURES AND MODEL
PHYSICAL TEMPERATURES.  THE STRENGTH OF THE COLD AIR IN THE WAKE OF
THE COLD FRONT IS IN MUCH BETTER AGREEMENT TONIGHT WITH THE LATEST
MODEL DATA BUT THERE ARE STILL DIFFERENCES.  WENT SLIGHTLY ABOVE MEX
LOWS FOR SUNDAY NIGHT BASED UPON FAVORED SLIGHTLY SLOWER ECMWF
SOLUTION WHICH ALSO HAS SOMEWHAT HIGHER 1000-850 MB THICKNESSES
SUNDAY NIGHT. /29

.LONG TERM (MONDAY THROUGH THURSDAY)...THE DEEP 500 MB LOW OVER THE
EASTERN GREAT LAKES MONDAY MORNING ADVANCES SLOWLY EASTWARD AND
ACROSS THE NEW ENGLAND AREA THROUGH WEDNESDAY THEN MOVES TO NEAR THE
NEW BRUNSWICK AREA ON THURSDAY.  DEEP LAYER COLD AIR ADVECTION OVER
THE FORECAST AREA GRADUALLY TAPERS OFF ON MONDAY AS THE SHARP UPPER
TROF OVER THE EASTERN STATES SHIFTS INTO THE ATLANTIC AND A LARGE
RIDGE OF COLD HIGH PRESSURE GRADUALLY SHIFTING EASTWARD ACROSS THE
AREA.  TEMPERATURES REMAIN WELL BELOW SEASONABLE LEVELS THROUGH
TUESDAY THEN A RETURN TO SEASONABLE LEVELS FOLLOWS ON WEDNESDAY AS
THE SURFACE RIDGE MOVES EAST OF THE AREA ALLOWING FOR A MODEST
RETURN FLOW AHEAD OF A SYSTEM ADVANCING ACROSS THE SOUTHERN PLAINS.
HPC PREFERS THE ECMWF TIMING WITH THIS NEXT SYSTEM...WITH THE
SURFACE LOW ADVANCING ACROSS THE RED RIVER VALLEY WEDNESDAY NIGHT TO
NEAR THE ARKLATEX ON THURSDAY.  A WARMING TREND CONTINUES OVER THE
FORECAST AREA TO SEVERAL DEGREES ABOVE SEASONABLE LEVELS ON
THURSDAY.  HAVE INCLUDED SMALL POPS FOR WEDNESDAY THROUGH THURSDAY
DUE TO MODEST ISENTROPIC LIFT OVER THE REGION AND A DECENT RETURN OF
MOISTURE BELOW 800 MB. /29

&&

.AVIATION (12Z ISSUANCE)...INCREASING HIGH CLOUDINESS LATER TODAY
AND TONIGHT. VFR CONDITIONS THROUGH TONIGHT. A LIGHT NORTHERLY WIND
AT 4 TO 7 KNOTS LATER THIS MORNING BECOMING EAST TO SOUTHEAST AT 5
TO 10 KTS BY LATE AFTERNOON AND OVERNIGHT. 32/EE

&&

.MARINE...HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES AND NORTH
CENTRAL GULF WILL SHIFT NORTHEAST THROUGH SAT IN RESPONSE TO A
DEVELOPING COLD FRONT APPROACHING FROM THE NORTHWEST. SOUTHERLY WINDS
WILL BUILD TO 15 TO 20 KNOTS LATE SAT AND 20 TO 25 KNOTS SAT NIGHT
AHEAD OF THE FRONT WITH SEAS BUILDING TO 5 TO 7 FEET. A STRONG
NORTHERLY WIND FLOW AT 20 TO 25 KNOTS WITH HIGHER GUSTS WILL PERSIST
IN THE WAKE OF THE FRONT THROUGH MONDAY MORNING DECREASING MONDAY
AFTERNOON THROUGH EARLY TUESDAY. SEAS WILL BUILD TO 5 TO 8 FEET WELL
OFFSHORE. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED IN THE WAKE
OF THE FRONT. SMALL CRAFT SHOULD EXERCISE CAUTION LATE SAT AND SAT
NIGHT. A LIGHT SOUTHERLY WIND FLOW WILL DEVELOP LATE TUESDAY AND
CONTINUE THROUGH MIDWEEK AS HIGH PRESSURE SHIFT EAST OF THE REGION.
32/EE

&&

.FIRE WEATHER...THE DURATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT
WILL BE SUFFICIENT TO GO WITH A RED FLAG WARNING FOR THE INTERIOR
PORTION OF THE NORTHWEST FLORIDA PANHANDLE THIS AFTERNOON.
OTHERWISE...INCREASING MOISTURE SATURDAY AND COOLER TEMPERATURES
SUNDAY WILL KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      59  44  64  46 /  05  05  20  80
PENSACOLA   59  44  63  50 /  05  05  10  70
DESTIN      57  44  60  54 /  00  05  10  70
EVERGREEN   57  34  64  46 /  05  05  20  80
WAYNESBORO  59  35  63  40 /  05  05  30  80
CAMDEN      56  34  63  44 /  05  05  30  90
CRESTVIEW   59  34  66  49 /  00  05  10  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM FRIDAY TO 5 PM FRIDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Dec 10, 6:00 AM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST FRI DEC 10 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST FRI DEC 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI...AS WELL AS FOR THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASED RISK OF WILDFIRES ACROSS THE CENTRAL GULF
COAST REGION TODAY DUE TO LOW RELATIVE HUMIDITIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT SATURDAY NIGHT.
AT THIS TIME WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT
ANTICIPATED.

A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION LATE
SATURDAY THROUGH EARLY SUNDAY. SOUTHERLY WINDS WILL INCREASE OVER
THE MARINE AREA AHEAD OF THE FRONT. A STRONG NORTHERLY WIND FLOW IS
EXPECTED IN THE WAKE OF THE FRONT. SMALL CRAFT ADVISORIES WILL
LIKELY BE REQUIRED OVER THE WEEKEND CONTINUING INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.